Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

code below is for the important notice
code above is for the important notice
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

GO-spaces with $\sigma$-closed discrete dense subsets


Authors: Harold R. Bennett, Robert W. Heath and David J. Lutzer
Journal: Proc. Amer. Math. Soc. 129 (2001), 931-939
MSC (1991): Primary 54F05, 54E35; Secondary 54D15
Published electronically: October 16, 2000
MathSciNet review: 1707135
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we study the question ``When does a perfect generalized ordered space have a $\sigma$-closed-discrete dense subset?'' and we characterize such spaces in terms of their subspace structure, $s$-mappings to metric spaces, and special open covers. We also give a metrization theorem for generalized ordered spaces that have a $\sigma$-closed-discrete dense set and a weak monotone ortho-base. That metrization theorem cannot be proved in ZFC for perfect GO-spaces because if there is a Souslin line, then there is a non-metrizable, perfect, linearly ordered topological space that has a weak monotone ortho-base.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F05, 54E35, 54D15

Retrieve articles in all journals with MSC (1991): 54F05, 54E35, 54D15


Additional Information

Harold R. Bennett
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409

Robert W. Heath
Affiliation: Department of Mathematics, University of Pittsburgh, Pittsburgh, Pennsylvania 15213

David J. Lutzer
Affiliation: Department of Mathematics, College of William and Mary, Williamsburg, Virginia 23187
Email: lutzer@math.wm.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05582-9
PII: S 0002-9939(00)05582-9
Keywords: Generalized ordered space, linearly ordered space, perfect, $\sigma$-discrete dense subset, $G_\delta$-diagonal, metrization, weak monotone ortho-base, Souslin line
Received by editor(s): September 9, 1998
Received by editor(s) in revised form: June 6, 1999
Published electronically: October 16, 2000
Dedicated: Dedicated to the memory of F. Burton Jones
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society